Nobody is perfect in this world, people do mistakes but there is a huge line between mistakes and irresponsibility. The same case happened when Doctors failed to maintain their level of professionalism.
The mother of a 5-year-old boy is speaking out after he was misdiagnosed with diabetes instead of sepsis and later died
28-year-old Laura Turner evoked how her son, Shay, vomited every time he drank and had dark circles around his eyes in the days leading to his death.
Turner said she took Shay to Rotherham General Hospital, where he was diagnosed with Type 1 diabetes and reportedly given the wrong dosage of insulin. He was then transferred to Sheffield Children’s Hospital after his condition worsened.
Turner said. “I recall Shay took a turn for the worse, which is when I believe the insulin started to take effect, I have a number of concerns about the care, which was provided to Shay. I feel that sepsis was never considered as a diagnosis.”
The 5-year-old patient allegedly encountered swelling in his stomach and experienced surgery to remove his bowls. A CT scan later revealed that he had also suffered a brain injury. Four days later, his parents decided to remove the boy from life support. According to Shay’s examination report, he died from multiple organ failure from an unknown cause that had led to a bowel infection and cause sepsis.
“We relive every moment of his death, and it’s left a huge void in our hearts. The amount of joy, love, and laughter he brought us in five years is immeasurable, Now, we are living in a nightmare we will never wake from. We are a shadow of our former selves.”
Laura said she believes the prescribed dosage of insulin Shay received from Rotherham ultimately killed her younger son, though she can’t say for certain.
Dr. Daniel du Plassis, a forensic neuropathologist, however, disputed Laura’s claim that her son may have died of an insulin overdose. While noticing that Shay’s brain injury was the result of a lack of blood and oxygen supply, he said it was highly unlikely that the directed dosage was to blame.
“I have no doubt that there was an excess of insulin given but it would appear that it was not long enough and severe enough to cause significant brain damage, There was no evidence the brain damage was a result of overdosage of insulin.”